Nebraska, 2006Lightning Strike in Nebraska, April 11, 2006
April 11, 2006 · NWS OAX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 11, 1:25 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 11, 1:25 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
225 PM CDT TUE APR 11 2006
.DISCUSSION...
MAIN CONCERN IS POTENTIAL FOR CONVECTION THROUGH THE EVENING. THE
ATTENTION WILL TURN TOWARD TEMPERATURES AFTER THAT. SYSTEM DURING
THE WEEKEND STILL SEEMS STRONG ENOUGH TO WARRANT CHANCE POPS.
SURFACE ANALYSIS AT 19Z SHOWED A COLD FRONT EXTENDING SOUTHWARD
FROM MINNESOTA INTO WESTERN KANSAS. A 999 MB LOW PRESSURE CENTER
WAS NOTED ALONG THE FRONT IN NERN NE. SURFACE DEWPOINTS SOUTH OF
THE LOW HAD DROPPED INTO THE 35-45 F RANGE. ELSEWHERE...DEWPOINTS
WERE MAINLY 45-50. VISIBLE SATELLITE IMAGES SHOWED CLOUDS TRYING
TO DEVELOP FROM ALBION TOWARD YANKTON AND WAYNE. LATEST WATER
VAPOR LOOP DEPICTED A STRONG SHORTWAVE TROUGH MOVING NORTHEAST
THROUGH THE REGION. RUC INITIALIZATION AT 18Z INDICATED 12 HOUR
500 MB HEIGHT FALLS IN EXCESS OF 80 METERS IN NWRN KS. LOW LEVEL
MOISTURE IS LIMITED...BUT IT APPEARS THAT THERE WILL BE ENOUGH
DYNAMICS FOR SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. SEVERE POTENTIAL IS THERE...BUT NOT OVERLY HIGH. WILL
END CHANCE OF PCPN BY 06Z TONIGHT...EXCEPT OVER THE SWRN CORNER
OF IOWA...WHERE WILL LINGER SOME LOW POPS UNTIL 09Z.
WILL KEEP THINGS DRY FROM WEDNESDAY THROUGH THURSDAY. WEDNESDAY
STILL LOOKS LIKE A GOOD DAY...WITH MUCH LIGHTER WINDS. 850 MB
TEMPERATURES ARE EXPECTED TO BE 13-15 DEGREES C. THE 12Z NAM/ETA
IS WARMER...AND IS PREFERRED OVER THE SLIGHTLY COOLER GFS. HIGHS
SHOULD REACH 75-80. PREVIOUS SHIFT BOOSTED HIGHS THURSDAY...AND
THAT WAS NOT CHANGED. LOOKS LIKE HIGHS IN THE LOWER AND MID 80S...
AND COULD END UP JUST A BIT WARMER IF WE GET FULL MIXING.
BY THURSDAY NIGHT...WRN IA COULD SEE SOME ISOLATED THUNDERSTORMS...
IF THE ATMOSPHERE IS NOT CAPPED. BETTER CHANCE IS STILL EXPECTED
OVER THE WEEKEND. THE ECMWF IS NOT AS STRONG AS THE GFS WITH THE
SYSTEM. ELEVATED STORMS COULD DEVELOP LATE FRIDAY NIGHT NORTH OF
THE SURFACE WARM FRONT. COLD FRONT WILL PUSH EASTWARD DURING THE
DAY SATURDAY...BUT IT PROBABLY WILL NOT REACH OUR AREA UNTIL
SATURDAY NIGHT. THAT IS WHEN WE HAVE THE HIGHEST CHANCE. WE MIGHT
SEE SOME LINGERING SHOWERS ON SUNDAY...IF THE SYSTEM SLOWS DOWN.
LEFT SOME LOW POPS IN FOR NOW IN OUR NRN AND ERN ZONES. HIGHS
SATURDAY AFTERNOON SHOULD REACH THE MID 70S NORTH TO LOWER 80S
SOUTH...BUT SUNDAY WILL BE 5-10 DEGREES COOLER. EARLY NEXT WEEK
...AT LEAST MONDAY AND TUESDAY...SHOULD BE DRY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
MILLER
Hazardous weather outlook, Apr 11, 4:38 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
538 PM CDT TUE APR 11 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-121145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
538 PM CDT TUE APR 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND WEDNESDAY
PLAN ON SCATTERED THUNDERSTORMS THIS EVENING ACROSS EAST CENTRAL
AND SOUTHEAST NEBRASKA AS WELL AS SOUTHWEST IOWA. WHILE SMALL
HAIL AND SOME GUSTY WINDS TO 50 MPH MAY BE POSSIBLE... NUMEROUS
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
THE THUNDERSTORMS ARE THE RESULT OF A COLD FRONT MOVING THROUGH
THE REGION. MOISTURE IS LIMITED WITH THIS FRONT...WHICH IS
LIMITING THE INSTABILITY. AS THE FRONT CONTINUES TO MOVE EAST AND
THE GROUND COOLS OFF AFTER SUNSET...THE THUNDERSTORM ACTIVITY WILL
DECREASE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY ACROSS
MUCH OF THE OUTLOOK AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT.
DDN
Lightning, Gage
- When
- April 11, 4:55 PM CST
- Where
- Gage County, Beatrice
- Deaths
- 1 direct, 0 indirect
- Injuries
- 3 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.262, -96.689 (the zone’s center; the record gives no point)
Lightning struck and killed a 14 year-old female during a pick-up soccer game. Three others were injured, one seriously.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Lightning, Gage | 2006-04-11 | 14 | Female | Outside/Open Areas | Direct |
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, April 11 to 13, 20062 injured · $90 million · 1 event
- Wildfire in Texas, April 11 to 13, 2006$2.0 million · 1 event
- Wildfire in Texas, April 11 to 13, 2006$300,000 · 1 event
- Hail and Damaging Winds in Iowa, April 11, 2006$69,000 · 1 in hail · 21 events
- Damaging Wind and High Wind in Nebraska, April 11, 2006$120,000 · 70 kt wind · 2 events
- Hail in Kansas, April 11, 20060.88 in hail · 2 events
- Damaging Wind in Texas, April 11, 200653 kt wind · 1 event
- Wildfire in New Jersey, April 11, 20061 event
- Hail in Nebraska, April 11, 20060.75 in hail · 1 event
- Hail in Nebraska, April 11, 20061 in hail · 1 event
- Hail in Nebraska, April 11, 20060.88 in hail · 1 event
- Hail in Nebraska, April 11, 20061 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500843.